Alert archive / South Carolina / Tornado Warnings in 2020

Tornado Warning 24, NWS Wilmington, NC

September 17, 2020Horry County, South Carolina

NWS Wilmington, NC issued this tornado warning at Sep 17, 2020, 6:51 PM EDT for Horry County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2020, 6:51 PM EDT (22:51 UTC)
Expired
Sep 17, 2020, 7:15 PM EDT
In force
24 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Horry County, SC

The radar

The Wilmington radar (KLTX), 38 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 17, 3:06 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2020-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2020-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1154 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

904 
WFUS52 KILM 172251
TORILM
SCC051-172315-
/O.NEW.KILM.TO.W.0024.200917T2251Z-200917T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
651 PM EDT Thu Sep 17 2020

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  East central Horry County in northeastern South Carolina...

* Until 715 PM EDT.
    
* At 651 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Hand, or near North Myrtle Beach Airport, moving
  northeast at 10 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Expect damage to mobile homes, roofs, and vehicles.

* This dangerous storm will be near...
  Hand around 655 PM EDT.
  Wampee and Longs around 715 PM EDT.

Other locations impacted by this tornadic thunderstorm include Sea
Coast Medical Center.

This includes the following highways...
 SC Highway 31 between mile markers 23 and 24.
 SC Highway 22 between mile markers 21 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3380 7887 3385 7890 3395 7873 3387 7865
TIME...MOT...LOC 2251Z 242DEG 10KT 3384 7883 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MBB
1 follow-up statement
952 
WWUS52 KILM 172305
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
705 PM EDT Thu Sep 17 2020

SCC051-172315-
/O.EXP.KILM.TO.W.0024.000000T0000Z-200917T2315Z/
Horry SC-
705 PM EDT Thu Sep 17 2020

...THE TORNADO WARNING FOR EAST CENTRAL HORRY COUNTY WILL EXPIRE AT
715 PM EDT...
    
The tornadic thunderstorm which prompted the warning has weakened. 
moved out of the warned area. Therefore, the warning will be allowed 
to expire.

A Tornado Watch remains in effect until 1100 PM EDT for northeastern
South Carolina.

LAT...LON 3380 7887 3385 7890 3395 7873 3387 7865
TIME...MOT...LOC 2305Z 242DEG 10KT 3386 7879 

$$

MBB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Sep 17, 6:21 PM EDT, 30 minutes earlier.

Area forecast discussion, Sep 17, 6:21 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
621 PM EDT Thu Sep 17 2020

.SYNOPSIS...
The remnants of Sally will pass through tonight. Some cooler and
drier air will start to filter in on Friday and even moreso
Friday night into the weekend. By early next week the area
should experience some of the coolest nights since before
summer.

&&

.UPDATE...
Waves of showers and storms with torrential rain continue to
slide northeast across the eastern Carolinas. The heaviest band
affecting the Myrtle Beach area now should move into the Cape
Fear region over the next few hours, likely producing more
flooding along the way. Convection moving into the Pee Dee
region from central South Carolina appears much weaker and
likely has lesser potential for severe weather and flooding.

Aside from near-term changes in PoPs and temps to account for
trends in radar and obs, I've increased forecast wind speeds
across the coastal waters for the next few hours as the
strongest portion of the gradient out ahead of former Sally's
center is beginning to reach the area. A few gusts to gale force
could occur even outside of convection across the South
Carolina waters.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
An active next 36 hours with the remnants of Sally moving through
mainly through tonight, and a sweeping cold front that will bring a
cool down to the region.

Tornado watches remain in effect for a tornadic environment that has
produced several good spinning storms. A lack of instability for
updrafts indicated with soundings showing more of an efficient rain
producing atmosphere with precipitable water near or exceeding 100%
of climatology for mid September. Flash flooding continues to be a
concern for areas closer to the center of the track of the remnants
of Sally, which is generally along and west of the I-95 corridor.
Some stronger thunderstorms could produce some gusty winds as well,
although chances are looking limited at this point.

Sweeping cold front will move the remnants of Sally out of the
region and winds switch to the northwest with the frontal passage
Friday morning.  High temperatures for locations west of highway 17
may reach the upper 70s by early afternoon with maybe locations
along the coast hitting near 80 by the early afternoon, but
temperatures will drop after 2 PM into the low to mid 70s by the
late afternoon / early evening.  The dew point drop from the mid 70s
into the mid 60s will bring a less humid and more "fall like" feel
across the region heading into Friday evening with precipitation
winding down. Any precip Friday will be light and sporadic.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
Strong cold advection underway this period especially by late
September standards as a large area of high pressure settles into
the Northeast, its southern fringe driving into the Carolinas and
beyond. MEX guidance is showing highs some 10 degrees below
climatology, which may not be cool enough (though it does look like
a breezy and well mixed day). Similarly the winds stay up enough
Saturday night to prevent what would be a much cooler radiational
night but the strength of the advection should get most places below
60 save for far southern zones/immediate coastline.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Cool high pressure to build into the area through Tuesday keeping
temperatures well below climatology. Sunday night will be one last
advective cool night before we start getting into some even chillier
radiational cooling night. Both Monday and Tuesday nights should
cool well into the 50s and perhaps even upper 40s and approach the
10-15 below climo mark. A gradual reversal towards more seasonable
temperatures begins on Wednesday as the high shifts offshore. Some
warmth will return but not moisture-keeping rain chances nil through
the long term.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
A weak warm front is currently knocking on the door of the Carolina
coast. Showers and storms are increasing in coverage this afternoon
and evening as the remnants of former Hurricane Sally approach from
the southwest. Mainly MVFR ceilings through the TAF period with some
occasional LIFR/IFR from the heavier showers/storms. Short- lived
IFR condition in heavy rain are possible today/tonight. Plentiful
moisture in the lower levels may lead to IFR fog/low stratus before
sunrise Friday morning, particularly inland. MVFR lingers through
the end of the 18Z TAF period.

Extended Outlook...MVFR/IFR conditions may continue through Friday
evening, but VFR should develop by Saturday morning and continue
through Monday.

&&

.MARINE...
Today through Friday Night...Small water craft will have
difficulties, including inexperienced mariners, with gusts to
30 kts and waves approaching 6 feet tonight through sunrise
Friday morning. Wind direction will be mainly onshore until a
cold front passes by Friday morning. Main wave directions from
the south between 6 and 8 seconds and swell from the
east/southeast between 10 and 12 seconds. After cold frontal
passage, mainly offshore winds under 15 kts with 3 to 5 foot
seas before conditions worsen again heading into Friday night
with seas approaching 5 to 7 feet and winds gusting from the
north to near 30 kts.

Saturday through Tuesday...Nasty conditions expected with a Small
Craft Advisory to be in effect for the duration. NE winds max out
early in the period behind frontal passage and while a few gusts to
gale force appear possible a strong SCA appears appropriate. Not
only will there be a vigorous wind chop but the swell energy from
Teddy will be increasing in strength. The strong NE gradient winds
will not be in much hurry to abate early next week as the high
building in from the north is so large and slow moving. The high may
be close enough for advisory-worthy winds will drop below thresholds
but the continuation of Teddy swell will keep the advisory flag
hoisted.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch through Friday afternoon for SCZ017-023-024-
     032-033-039.
     Coastal Flood Advisory until 10 PM EDT this evening for SCZ054-
     056.
NC...Flash Flood Watch through Friday afternoon for NCZ087-096.
     High Rip Current Risk until 8 PM EDT this evening for NCZ106-
     108.
     Coastal Flood Advisory until 11 AM EDT Friday for NCZ106-108-
     110.
     Coastal Flood Advisory until 1 PM EDT Friday for NCZ107.
MARINE...Small Craft Advisory until 7 AM EDT Friday for AMZ250-252-254-
     256.

&&

SYNOPSIS...ILM
UPDATE...TRA
NEAR TERM...MCK
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...IGB
Hazardous weather outlook, Sep 17, 3:19 PM EDT, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
319 PM EDT Thu Sep 17 2020

SCZ017-023-024-032-033-039-181930-
Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg-
319 PM EDT Thu Sep 17 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...TORNADO WATCH 492 IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Please report severe weather to the NWS via Facebook or Twitter.

NCZ099-105-109-SCZ058-059-181930-
Columbus-Inland Pender-Inland Brunswick-Central Horry-Northern Horry-
319 PM EDT Thu Sep 17 2020

...TORNADO WATCH 493 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please report severe weather to the NWS via Facebook or Twitter.

NCZ110-181930-
Coastal Brunswick-
319 PM EDT Thu Sep 17 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TORNADO WATCH 493 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.
   Coastal Flood Advisory.
   Tornado Watch.

In addition, periods of heavy rain could result in flooding mainly
across poor drainage and low lying areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Please report severe weather to the NWS via Facebook or Twitter.

NCZ087-096-181930-
Robeson-Bladen-
319 PM EDT Thu Sep 17 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...TORNADO WATCH 493 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Please report severe weather to the NWS via Facebook or Twitter.

NCZ107-181930-
Inland New Hanover-
319 PM EDT Thu Sep 17 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EDT FRIDAY...
...TORNADO WATCH 493 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Tornado Watch.

In addition, periods of heavy rain could result in flooding mainly
across poor drainage and low lying areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Please report severe weather to the NWS via Facebook or Twitter.

NCZ106-108-181930-
Coastal Pender-Coastal New Hanover-
319 PM EDT Thu Sep 17 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 493 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Coastal Flood Advisory.
   Tornado Watch.

In addition, periods of heavy rain could result in flooding mainly
across poor drainage and low lying areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Please report severe weather to the NWS via Facebook or Twitter.

SCZ054-181930-
Coastal Horry-
319 PM EDT Thu Sep 17 2020

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TORNADO WATCH 493 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.
   Tornado Watch.
   Coastal Flood Advisory.

In addition, periods of heavy rain could result in flooding mainly
across poor drainage and low lying areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please report severe weather to the NWS via Facebook or Twitter.

SCZ055-181930-
Inland Georgetown-
319 PM EDT Thu Sep 17 2020

...TORNADO WATCH 492 IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Periods of heavy rain could result in flooding mainly across poor
drainage and low lying areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please report severe weather to the NWS via Facebook or Twitter.

SCZ056-181930-
Coastal Georgetown-
319 PM EDT Thu Sep 17 2020

...TORNADO WATCH 492 IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Moderate Risk of Rip Currents.
   Coastal Flood Advisory.

In addition, periods of heavy rain could result in flooding mainly
across poor drainage and low lying areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please report severe weather to the NWS via Facebook or Twitter.

AMZ250-252-254-181930-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
319 PM EDT Thu Sep 17 2020

...TORNADO WATCH 493 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Sunday through Wednesday:
Small craft advisory may be needed with gale conditions possible.

.SPOTTER INFORMATION STATEMENT...

Please report severe weather to the NWS via Facebook or Twitter.

AMZ256-181930-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
319 PM EDT Thu Sep 17 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Sunday through Wednesday:
Small craft advisory may be needed with gale conditions possible.

.SPOTTER INFORMATION STATEMENT...

Please report severe weather to the NWS via Facebook or Twitter.

In the hours before

Local storm report, Sep 17, 4:05 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WILMINGTON NC
405 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     FLASH FLOOD      1 NE FLORENCE           34.19N  79.77W
09/17/2020                   FLORENCE           SC   LAW ENFORCEMENT

0250 PM     FLASH FLOOD      DARLINGTON              34.30N  79.87W
09/17/2020                   DARLINGTON         SC   BROADCAST MEDIA

            FLOODING ON MAIN STREET. POSSIBLE FLOODING IN
            HARTSVILLE AS WELL.

0308 PM     FLASH FLOOD      4 ENE TIMMONSVILLE      34.15N  79.87W
09/17/2020                   FLORENCE           SC   LAW ENFORCEMENT

            I-95 AT EXIT 157

0314 PM     FLASH FLOOD      TIMMONSVILLE            34.14N  79.94W
09/17/2020                   FLORENCE           SC   LAW ENFORCEMENT

0326 PM     FLASH FLOOD      DARLINGTON              34.30N  79.87W
09/17/2020                   DARLINGTON         SC   BROADCAST MEDIA

            FLOODING ON PEARL STREET.

0348 PM     FLASH FLOOD      2 WSW DARLINGTON        34.29N  79.90W
09/17/2020                   DARLINGTON         SC   LAW ENFORCEMENT

            RACE TRACK RD AT PADGETT LANE

&&

EVENT NUMBER ILM2000195 ILM2000193 ILM2000196 ILM2000197 ILM2000194
ILM2000198

TRA
Special weather statement, Sep 17, 4:45 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Wilmington NC
445 PM EDT Thu Sep 17 2020

SCZ039-055-172115-
Williamsburg SC-Inland Georgetown SC-
445 PM EDT Thu Sep 17 2020

...SPECIAL WEATHER STATEMENT FOR NORTHERN GEORGETOWN AND EAST CENTRAL
WILLIAMSBURG COUNTIES UNTIL 515 PM EDT...

At 445 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rhems, or 17 miles northwest of Georgetown, moving northeast at 30
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Rhems, Outland, Warsaw, Yauhannah, Nesmith, Morrisville and Henry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 600 PM EDT for northeastern
South Carolina. A Tornado Watch also remains in effect until 1100 PM
EDT for northeastern South Carolina.

LAT...LON 3356 7962 3382 7936 3380 7933 3375 7929
      3372 7929 3372 7927 3371 7927 3371 7924
      3369 7925 3370 7920 3371 7920 3368 7916
      3366 7915 3366 7914 3365 7912 3364 7913
      3363 7913 3343 7947
TIME...MOT...LOC 2045Z 227DEG 25KT 3355 7948

MBB
Local storm report, Sep 17, 5:29 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
529 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     FLASH FLOOD      8 NNE EVERGREEN         34.17N  79.61W
09/17/2020                   FLORENCE           SC   LAW ENFORCEMENT

&&

EVENT NUMBER ILM2000199

OLIVA
Local storm report, Sep 17, 5:49 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
549 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     FLASH FLOOD      HARTSVILLE              34.37N  80.08W
09/17/2020                   DARLINGTON         SC   CITY OFFICIAL

            CITY OF HARTSVILLE REPORTED MULTIPLE ROADS DUE TO
            CLOSING. INCLUDES CAROLINA AVE & 6TH ST, FOURTH ST &
            COKER AVE, AND RAILROAD AVE BETWEEN STINGRAY BOATS AND
            LEESBURG ST

&&

EVENT NUMBER ILM2000200

OLIVA
Special weather statement, Sep 17, 6:21 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wilmington NC
621 PM EDT Thu Sep 17 2020

NCZ087-096-172245-
Robeson NC-Bladen NC-
621 PM EDT Thu Sep 17 2020

...SPECIAL WEATHER STATEMENT FOR EAST CENTRAL ROBESON AND CENTRAL
BLADEN COUNTIES UNTIL 645 PM EDT...

At 621 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bladenboro, or 9 miles west of Elizabethtown, moving northeast at 40
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Elizabethtown, Bladenboro, Ruskin, Bladen Community College,
Abbottsburg, Ammon, Butters, White Oak, White Lake, Dublin and Bladen
County Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

A Tornado Watch remains in effect until 1100 PM EDT for southeastern
North Carolina.

LAT...LON 3484 7849 3483 7847 3481 7846 3481 7845
      3477 7843 3475 7839 3473 7839 3472 7838
      3470 7837 3469 7836 3447 7874 3447 7878
      3459 7890 3485 7861 3485 7852 3486 7850
TIME...MOT...LOC 2221Z 228DEG 34KT 3457 7877

MBB
Special weather statement, Sep 17, 6:41 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wilmington NC
641 PM EDT Thu Sep 17 2020

SCZ054-058-172315-
Coastal Horry SC-Central Horry SC-
641 PM EDT Thu Sep 17 2020

...SPECIAL WEATHER STATEMENT FOR EAST CENTRAL HORRY COUNTY UNTIL 715
PM EDT...

At 640 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nixonville, or near Myrtle Beach, moving northeast at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Hand and Nixonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

A Tornado Watch remains in effect until 1100 PM EDT for northeastern
South Carolina.

LAT...LON 3374 7892 3380 7895 3390 7877 3385 7872
TIME...MOT...LOC 2240Z 235DEG 15KT 3380 7887

MBB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 11:45 AM EDTRiver Flood WarningILMDarlington, Florence5 days
Sep 17, 1:08 PM EDTFlash Flood WarningILMDarlington, Florence3 hr
Sep 17, 1:38 PM EDTTornado WarningILMDarlington, Florence37 min
Sep 17, 1:46 PM EDTTornado WarningILMHorry29 min
Sep 17, 1:56 PM EDTAreal Flood AdvisoryILMHorry41 min
Sep 17, 2:23 PM EDTAreal Flood AdvisoryILMDarlington, Florence, Marlboro3 hr
Sep 17, 2:42 PM EDTSevere Thunderstorm WarningILMDarlington, Florence33 min
Sep 17, 2:54 PM EDTFlash Flood WarningILMDarlington, Dillon, Florence, Marlboro3 hr
Sep 17, 3:17 PM EDTTornado WarningILMFlorence, Marion28 min
Sep 17, 3:32 PM EDTAreal Flood AdvisoryILMFlorence, Williamsburg106 min
Sep 17, 3:44 PM EDTTornado WarningILMDillon, Florence, Marion9 min
Sep 17, 4:00 PM EDTTornado WarningILMDillon, Marion13 min
Sep 17, 4:14 PM EDTAreal Flood AdvisoryILMDillon, Florence, Marion109 min
Sep 17, 4:45 PM EDTSpecial Weather StatementILMGeorgetown30 min
Sep 17, 5:45 PM EDTAreal Flood AdvisoryILMGeorgetown, Horry, Marion2 hr
Sep 17, 6:41 PM EDTSpecial Weather StatementILMHorry34 min

Nearby

Tornado Warnings in South Carolina, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.